Swollen lips after Juvederm. How long until the swelling goes down? (Photo)

I had 0.5ml of juvaderm injected and this is day 2 of my recovery. I look and feel very swollen. I'm worried people will notice and this I look weird. How long until the swelling goes down ?

Doctor Answers 9

Swelling following Juvederm injections

Thank you for your question and sharing your photo. The swelling should be greatly diminished within a few days. Cold compresses might hasten recovery. If you find the problem is not improving, then Hyaluronidase can be injected. This will dissolve the Juvederm. I hope you look better quickly.

Swelling After Juvederm

Juvederm is made of hyaluronic acid, which is a natural complex sugar that contributes to the volume and elasticity of the skin and is found naturally in all living organisms. Risks are few, as the materials contained in Juvederm filler are naturally produced in the human body and are therefore not allergy-inducing. There is a side effect of swelling at the injection site, but this is normal and subsides rapidly after treatment. This is temporary swelling which usually resolves in up to two weeks.  

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

Swelling after Juvederm Injections in lips

It is normal to have swelling following Juvederm injections in the lips.  The swelling should resolve over the next 2-3 days.  Give the swelling time to resolve, and you will start to see your great results!  It is always a good idea to follow up with the provider who did your injections with any concerns as well.  

Kent V. Hasen, MD
Naples Plastic Surgeon
4.8 out of 5 stars 56 reviews

Swollen lips after Juvederm.

You may be swollen for a few days following your injections.  I don't know what your pre-lips looked like, but 0.5ml of Juvederm is not too much.  I believe in a couple of days, you will love your lips.  The good news is, it can be dissolved if you really don't like it, but give it a few days before deciding.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Lip swelling after Juvederm

The filler injected was a great choice. I always tell my patients to not love or hate their lips for 2 weeks after dermal fillers as swelling and bruising can last this long. Ice and using arnica gel might decrease the time to full recovery.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Swollen lips

Lips do swell a fair amount after injected, and take several days to go down. Cold compresses are helpful.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

Swollen lips after Juvederm. How long until the swelling goes down?

At 2 days most people are near the peak of their swelling. This continue to improve for another 3-5 days. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Juvederm and Swelling of Lips

Juvederm is a great filler especially for the lips.  It often causes temporary swelling which usually resolves in up to two weeks.  You only had 0.5cc of Juvederm which is very little product so I would try not to worry.  If you are unhappy with the the results you can always have the Juvederm dissolved with Vitrase.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.